MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
FC-7-20-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was no coil detachment in the coil case.The physician attempt to detach the coil with the instant detacher 4 times.The physician tried to detach with another instant detacher 4 times.There a manual attempt at detachment via hypotube.The manual method was attempted 3 times.There was no issue with the instant detacher.The procedure was performed using another axium coil.No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured right parachroid an 7*6.5 aneurysm with a max diameter of 7.6mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a navien 6f guide catherer, si 10 microcatheter.
Additional Manufacturer Narrative
H3: product analysis #705795446:equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) drawing(s) referenced: n/a as found condition- the axium prime device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The instant detachers used during the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken distal to the break indicator with the release wire also broken.It is likely manual detachment was attempted at this location.The proximal segment was not returned for analysis.No other damages were found with the pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.No damages were found with the implant coil.Testing/analysis ¿ the pusher was broken distal to the original break and the release wire was retracted; however, the wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop, detaching the implant coil with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the ptfe shrink tubing causing the coin to become stuck within the lumen stop.As the proximal pusher segment and instant detacher used during the event was not returned for analysis, any contribution of the proximal pusher segment and instant detacher towards the non-detachment could not be determined.The release wire was found broken.It is likely the release wire broke during the attempt to retract against the resistance caused by the stuck coin within the lumen stop.Ngod10 2023-10-12 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.